MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGADAPTSHORT
Medical Device Problem Codes Entrapment of Device (1212); Retraction Problem (1536); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a video-assisted thoracoscopic surgery, after stapling the parenchymal tissue, the jaws of the reload could no longer be opened, and the knife could not be retracted.The adapter was removed from the powered handle, and an attempt was made to manually open the reload with a retracting tool, but without success.The reload could not be disconnected from the adapter.A new adapter and a new reload were used to excise the defective reload.There was no patient injury.
 
Additional Manufacturer Narrative
D10 concomitant products: egia45amt, egia45amt egia 45 artic med thick sulu, (lot number: n5f1941y) sigphandle, sig power sigphandle handle, (serial number: (b)(6) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the reload was attached to the adapter and was able to be loaded and unloaded without difficulty.The reload was able to be rotated and articulated in all directions without hang-ups or sluggishness.The adapter was able to be fired without any issues.It was reported that the instrument was locked on tissue and difficult to unload.The reported issues were confirmed.The most likely cause was of the damage to the tip of the firing rod could not be established.The evaluation detected an unreported condition: universal asynchronous receiver-transmitter (uart) error.Functional testing found that there was a universal asynchronous receiver-transmitter (uart) communications error in the data saved to the system.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: if a stapling reload is difficult to unload: center the reload and fully open the jaws by manually controlling the toggle or press and hold the up control button for two seconds.The articulation will center and the jaws of the reload will fully open.Reattempt to unload the stapling reload by pressing the reload unload button back toward the power handle, twist the reload counterclockwise 45 degrees and remove the reload from the shaft of the adapter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23321072
Report Number1219930-2025-04747
Device Sequence Number16105075
Product Code GDW
UDI-Device Identifier10884521543829
UDI-Public(01)10884521543829(11)240729
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGADAPTSHORT
Device Catalogue NumberSIGADAPTSHORT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown